Alert archive / Arkansas / Wind Advisories in 2018
Wind Advisory 3, NWS Little Rock, AR
NWS Little Rock, AR issued this wind advisory at Apr 2, 2018, 9:00 PM CDT for 11 counties in Arkansas. It took effect at Apr 3, 2018, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2018, 9:00 PM CDT (02:00 UTC)
- In effect from
- Apr 3, 2018, 7:00 AM CDT
- Expired
- Apr 3, 2018, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Little Rock, AR
Counties Arkansas County, AR, Desha County, AR, Drew County, AR, Jackson County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR, Monroe County, AR, Prairie County, AR, White County, AR, Woodruff County, AR
The radar
The Little Rock radar (KLZK), 73 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 2.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
255 WWUS74 KLZK 030200 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 900 PM CDT Mon Apr 2 2018 ...Strong winds expected across the Delta Tuesday... ARZ025-033-034-045>047-056-057-064-065-069-031000- /O.NEW.KLZK.WI.Y.0003.180403T1200Z-180404T0000Z/ Jackson-White-Woodruff-Lonoke-Prairie-Monroe-Jefferson-Arkansas- Lincoln-Desha-Drew- Including the cities of Newport, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon, Pine Bluff, Stuttgart, De Witt, Star City, Gould, Dumas, Mcgehee, and Monticello 900 PM CDT Mon Apr 2 2018 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY... The National Weather Service in Little Rock has issued a Wind Advisory, which is in effect from 7 AM to 7 PM CDT Tuesday. * TIMING...7 am Tuesday through 7 pm Tuesday. * WINDS...Sustained winds of 25 to 30 mph are likely, with gusts as high as 40 mph. * IMPACTS...Unsecured outdoor objects such as patio furniture will be susceptible to high winds. Travel may become difficult, particularly for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 25 mph or higher are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Cooper
1 follow-up statement
089 WWUS74 KLZK 030846 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 346 AM CDT Tue Apr 3 2018 ...Strong winds expected across the Delta today with at or below freezing temperatures likely across the west and north tonight... ARZ003>007-012>016-021>024-030-037-038-040-041-040000- /O.NEW.KLZK.FZ.W.0001.180404T0700Z-180404T1400Z/ Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Logan-Scott-Yell- Polk-Montgomery- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Mammoth Spring, Cave City, Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, Clarksville, Russellville, Fairfield Bay, Clinton, Heber Springs, Booneville, Paris, Waldron, Dardanelle, Danville, Ola, Mena, Mount Ida, and Norman 346 AM CDT Tue Apr 3 2018 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT WEDNESDAY... The National Weather Service in Little Rock has issued a Freeze Warning, which is in effect from 2 AM to 9 AM CDT Wednesday. * EVENT...At or below freezing temperatures expected tonight in the wake of a strong cold front set to move through the state today. * AREAS AFFECTED...Much of northern and western Arkansas generally along and north of a Mena to Mt. Ida to Russellville to Batesville line. * TEMPERATURES...Overnight lows are expected to fall into the mid 20s to lower 30s. * IMPACTS...The cold conditions may damage or kill vegetation and crops sensitive to a Spring freeze if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ARZ025-033-034-045>047-056-057-064-065-069-040000- /O.CON.KLZK.WI.Y.0003.180403T1200Z-180404T0000Z/ Jackson-White-Woodruff-Lonoke-Prairie-Monroe-Jefferson-Arkansas- Lincoln-Desha-Drew- Including the cities of Newport, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon, Pine Bluff, Stuttgart, De Witt, Star City, Gould, Dumas, Mcgehee, and Monticello 346 AM CDT Tue Apr 3 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * TIMING...7 am Tuesday through 7 pm Tuesday. * WINDS...Sustained winds of 25 to 30 mph are likely, with gusts as high as 40 mph. * IMPACTS...Unsecured outdoor objects such as patio furniture will be susceptible to high winds. Travel may become difficult, particularly for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 25 mph or higher are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ 67
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Apr 2, 6:35 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Apr 2, 6:35 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 635 PM CDT Mon Apr 2 2018 .AVIATION... Highest confidence for IFR this period remains at northern terminals, with vis restrictions and low cigs likely through 03/15Z, then some improvement expected. MVFR cigs likely elsewhere through much of the period, although timing and cig height could vary from forecast. Gusty SW winds expected area wide and a cold front approaches NW AR after 03/18Z with winds gradually shifting more Wly over NW half of the area. TS possible along front, but confidence too low to mention attm. Cooper && .PREV DISCUSSION...(ISSUED 244 PM CDT Mon Apr 2 2018) SHORT TERM...Tonight Through Wednesday Latest subjective surface analysis indicates a warm front along the Arkansas, Louisiana border. This feature will move northward overnight. An increasing southerly component to the low level flow above the boundary will contribute to widely scattered, weak convection across northern and central sections overnight. A strong cold front will move from northwest to southeast across the forecast area during the afternoon and early evening hours on Tuesday. Developing convection along the boundary is expected to quickly transition to a linear mode during this event. Extreme eastern sections of the forecast area will have the greatest severe potential, with damaging wind gusts the primary severe threat. Well below normal temperatures will prevail across the area Tuesday night. Expect frost/freeze headlines will be necessary. LONG TERM...Wednesday Night Through Monday Sorry for the longer than usual discussion today, but we have a bit more to discuss than we usually do. Initially, high pressure will be over Arkansas. This will shift eastward by Thursday, with return flow setting up out ahead of another storm system. The storm system will arrive around Friday in the form of an Arctic front moving through the state. Showers and a few thunderstorms will be possible with the system. The more interesting aspect of this will be the 1030 mb high pressure system behind it. As of now, data is showing winds becoming northeast in the wake of the front, as the center of the high moves down out of the Canadian Prairies and into the northern Plains. As the upper flow flattens out, the front will slow down. With northeast winds advecting colder air behind the front, and some moisture remaining into Saturday morning, it is possible that we could see some wintry weather for a short time, mainly in northern Arkansas late Friday night into early Saturday morning. Models keep trending colder with surface temperatures during the aforementioned time period, and it does appear that some areas of the north could fall to freezing or possibly as cold as the upper 20s by sunrise Saturday morning. However, at this point it doesn't appear that this will be a prolonged period. Forecast soundings also show a deepening subfreezing layer in the north, especially after midnight. Though I don't think precip would be all snow at this point, we should see a mix of sleet and snow in the north, with a possible rain/sleet mix toward mainly north of Clarksville/Conway/Searcy. Further southward into central Arkansas...maybe a pellet or two of sleet could mix in with the rain, but I don't think we should hold our breaths at this point. With the brief nature of any wintry precipitation, and given the fact that temperatures will be above freezing for 24-36 hours beforehand, I'm not anticipating any significant impacts from wintry precipitation. Accumulations, if any, would be limited to grassy areas/elevated surfaces. High pressure will push down into the mid Mississippi Valley during the day Saturday, with any lingering precipitation coming to an end. Most areas should stay in the 50s for high temperatures on Saturday. Late in the weekend into early next week, the front which moved through on Friday will head back to the north, with temperatures on Sunday and (especially) Monday back into the 60s and 70s. Showers and thunderstorms will be possible by Sunday Night/Monday, as low pressure forms along the boundary and drags another cold front into the region. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...COOPER
Hazardous weather outlook, Apr 2, 5:22 PM CDT, 3 hours 38 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 522 PM CDT Mon Apr 2 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-032230- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 522 PM CDT Mon Apr 2 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This evening and Tonight Areas of drizzle and fog are expected to develop as a warm front lifts through the area. However, no hazardous weather is expected. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday Through Sunday Strong southerly winds will be in place across the state on Tuesday ahead of a cold front. Sustained winds of 15-25 mph will be possible along with gusts to 30 mph at times. As the cold front moves through the state, strong to severe thunderstorms may develop across roughly the southeast half of the state during the late afternoon through the evening hours. Damaging winds and large hail will be the primary threats with any severe storms that develop. While the tornado threat is small, it can not be discounted entirely. Behind the front, strong northwesterly winds between 10-20 mph will be seen across much of the area as well. It will turn colder during the middle of the week. Subfreezing temperatures are likely in portions of the Ozark and Ouachita Mountains of the north and west Wednesday morning. The end of the week into the weekend will be unsettled. Rain will return Friday into Saturday. Thunderstorms are favored from southern Arkansas to the Gulf Coast. At this time, chances of severe weather appear low. After a brief period of dry weather on Sunday, chances of showers and thunderstorms are in the forecast Sunday night. .Spotter Information Statement... Spotter activation may be required on Tuesday. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:46 AM CDT | Freeze Warning | LZK | Baxter, Cleburne, Fulton, Independence, Izard, Marion and 2 more | 29 hr |
| Apr 3, 2:03 PM CDT | Special Weather Statement | LZK | Newton | 42 min |
| Apr 3, 2:11 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Yell | 49 min |
| Apr 3, 2:23 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 52 min |
| Apr 3, 2:30 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope | 45 min |
| Apr 3, 2:47 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 28 min |
| Apr 3, 2:50 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 40 min |
| Apr 3, 2:52 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion, Newton, Searcy, Stone | 38 min |
| Apr 3, 3:16 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Pope, Searcy, Van Buren | 29 min |
| Apr 3, 3:25 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott | 35 min |
| Apr 3, 3:28 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Izard, Marion, Searcy, Stone | 32 min |
| Apr 3, 3:28 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk | 47 min |
| Apr 3, 3:40 PM CDT | Tornado Warning | LZK | Baxter, Izard, Stone | 35 min |
| Apr 3, 3:43 PM CDT | Severe Thunderstorm Warning | LZK | Pope, Van Buren | 32 min |
| Apr 3, 3:50 PM CDT | Severe Thunderstorm Warning | LZK | Perry, Saline | 25 min |
| Apr 3, 3:54 PM CDT | Special Weather Statement | LZK | Montgomery | 51 min |
| Apr 3, 4:02 PM CDT | Tornado Warning | LZK | Stone, Van Buren | 28 min |
| Apr 3, 4:06 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Izard, Sharp | 24 min |
| Apr 3, 4:13 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Van Buren | 32 min |
| Apr 3, 4:13 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 32 min |
| Apr 3, 4:20 PM CDT | Tornado Warning | LZK | Cleburne, Stone, Van Buren | 25 min |
| Apr 3, 4:26 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring | 21 min |
| Apr 3, 4:27 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Sharp | 33 min |
| Apr 3, 4:35 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Stone | 25 min |
| Apr 3, 4:38 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 19 min |
| Apr 3, 4:42 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Montgomery | 48 min |
| Apr 3, 4:44 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Van Buren, White | 31 min |
| Apr 3, 4:45 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 45 min |
| Apr 3, 4:54 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 36 min |
| Apr 3, 4:54 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Stone | 36 min |
| Apr 3, 5:02 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring | 28 min |
| Apr 3, 5:11 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, White | 34 min |
| Apr 3, 5:13 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 32 min |
| Apr 3, 5:18 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 27 min |
| Apr 3, 5:23 PM CDT | Special Weather Statement | LZK | Jefferson | 52 min |
| Apr 3, 5:23 PM CDT | Tornado Warning | LZK | Cleburne, Jackson, White | 37 min |
| Apr 3, 5:28 PM CDT | Tornado Warning | LZK | Jackson | 19 min |
| Apr 3, 5:45 PM CDT | Tornado Warning | LZK | Independence, Jackson, White, Woodruff | 30 min |
| Apr 3, 5:46 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie, Woodruff | 29 min |
| Apr 3, 5:58 PM CDT | Tornado Warning | LZK | Jackson, Woodruff | 32 min |
| Apr 3, 6:13 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Lincoln, Monroe | 14 min |
Nearby
Wind Advisories in Arkansas, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.